Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 372, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 19, 2001, 7:24 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 19, 2001, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 19, 2001, 8:10 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lamar County, AL, Pickens County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS54 KBMX 200024
SVRBHM
ALC075-107-200110-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
724 PM CDT SUN AUG 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN WEST CENTRAL ALABAMA
PICKENS COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 810 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTH OF CARROLLTON TO
PICKENSVILLE...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS
INCLUDE...CARROLLTON...MCMULLEN AND ALICEVILLE.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STAY
INDOORS...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND
SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
LAT...LON 3367 8825 3343 8817 3319 8833 3302 8818
3317 8788 3338 8805What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:44 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 19, 2:44 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 244 PM CDT SUN AUG 19 2001 FRONT IS FINALLY BEGINNING TO KICK OF SOME SHOWERS JUST NORTH OF THE ALABAMA/TENNESSEE STATE LINE. IF THE MODELS AND SPC ARE CORRECT... THESE SHOWERS SHOULD DEVELOP INTO STRONG STORMS AND THEN MARCH ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING. MESOETA HINTS AT THIS BY DEVELOPING A VORT MAX OVER CENTRAL AND EASTERN ALABAMA BY 03Z. HOWEVER...I AM NOT CONFIDENT ENOUGH TO HAVE HIGH POPS THIS AFTERNOON/EVENING FOR THE ENTIRE AREA. FEELING RIGHT NOW IS THAT ANYWHERE FROM 20 TO 50 PERCENT SHOULD DO. EXCEPTION IS OVER EXTREME SOUTH WHERE CURRENT STORMS ARE. WILL PROBABLY MENTION SEVERE IN ZONES SINCE SPC HAS MUCH OF THE FORECAST AREA OUTLOOKED. SECOND PROBLEM IS DEALING WITH HOW FAR SOUTH THE FRONT WILL GO BEFORE STALLING OUT. ETA STALL IT OUT OVER CENTRAL ALABAMA... WHILE THE AVN PUSHES IT FURTHER SOUTH. WILL GO WITH A SOLUTION THAT HAS NORTHERN AND CENTRAL ALABAMA REMAINING DRY THROUGH EARLY WEEK...BUT WILL KEEP SCATTERED SHOWERS IN ACROSS EXTREME SOUTHERN ZONES. POPS ARE VERY PRELIMINARY...AND WILL DEPEND ON IF STORMS CAN DEVELOP AND GET ORGANIZED BEFORE ISSUANCE TIME. HSV 66/86 62/90 67 200 BHM 68/88 64/90 68 400 MGM 71/91 67/93 69 721 .BHM...NONE.
In the hours before
Special weather statement, Aug 19, 1:30 PM CDT, 5 hours 54 minutes before
ALZ001>050-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SUN AUG 19 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST...AND UNSTABLE AIRMASS REMAINS ACROSS NORTH AND CENTRAL ALABAMA AND WILL COMBINE WITH DAYTIME HEATING. AT THE SAME TIME A COLD FRONT WILL SLOWLY PUSH ITS WAY THROUGH THE CWFA TONIGHT AND INTO MONDAY. THESE SHOULD ALL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SPC HAS THE ENTIRE AREA IN AN OUTLOOK FOR A SLIGHT CHANCE OF SEVERE STORMS. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS...AND LOCALLY HEAVY DOWNPOURS. STORM MOTION SHOULD LIMIT ANY FLOODING TO TEMPORARY PONDING OF WATER ON ROADWAYS AND COLLECTION OF WATER IN LOW LYING AREAS. MOST OF THE HEAVIER STORMS SHOULD BE SOUTH OF A LINE FROM TUSCALOOSA TO BIRMINGHAM TO ANNISTON. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL PROBABLY NOT BE NECESSARY THIS AFTERNOON OR TONIGHT...BUT PERSONNEL SHOULD REMAIN AWARE OF ANY DEVELOPING WEATHER. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIRMINGHAM IS 1 MONTGOMERY IS 1 FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS... VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO/HWO.HTML
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.